Monatshefte für Mathematik

, Volume 96, Issue 4, pp 293–310 | Cite as

Geometric quantization on presymplectic manifolds

  • Izu Vaisman


In this paper, we discuss the possibilities of adapting geometric quantization to presymplectic manifolds, i.e., differentiable manifoldsM2n+k (k>0) endowed with a closed 2-form ω of rank2n. We show that such an adaptation is possible in various manners, and that, as a general idea, it reduces the quantization onM to quantization on the symplectic quotientM/V, whereV is the foliation defined by the annihilator of ω.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Abraham, R., Marsden, J. E.: Foundations of Mechanics, 2nd Ed. Reading, Mass.: Benjamin/Cummings Publ. Comp. 1978.Google Scholar
  2. [2]
    Aldaya, V., de Azcárraga, J. A.: Quantization as a consequence of the symmetry group: An approach to geometric quantization. J. Math. Phys.23, 1297–1305 (1982).Google Scholar
  3. [3]
    de Barros, C. M.: Sur la géometrie différentielle des formes différentielles extérieures quadratiques. In: Atti Convegno Intern. Geometria Differenziale, Bologna 1967, pp. 117–142. Bologna: Ed. Zanichelli. 1967.Google Scholar
  4. [4]
    Gotay, M. J.: On coisotropic imbeddings of presymplectic manifolds. Preprint. Univ. Calgary. 1980.Google Scholar
  5. [5]
    Gotay, M. J., Śniatycki, J.: On the quantization of presymplectic dynamical systems via coisotropic imbeddings. Comm. Math. Phys.82, 377–389 (1981).Google Scholar
  6. [6]
    Günther, C.: Presymplectic manifolds and the quantization of relativistic particle systems. In: Differential Geometrical Methods in Mathematical Physics, Proc. Conf. Salamanca 1979, pp. 383–400. Lecture Notes Math. 836. Berlin-Heidelberg-New York: Springer. 1980.Google Scholar
  7. [7]
    Lichnerowicz, A.: Les variétés de Poisson et leurs algèbres de Lie associées. J. Diff. Geom.12, 253–300 (1977).Google Scholar
  8. [8]
    Sasaki, S.: On the differential geometry of tangent bundles of Riemannian manifolds. Tôhoku Math. J.10, 338–345 (1958).Google Scholar
  9. [9]
    Satake, I.: The Gauss-Bonnet theorem forV-manifolds. J. Math. Soc. Japan9, 464–492 (1957).Google Scholar
  10. [10]
    Śniatycki, J.: Geometric Quantization and Quantum Mechanics. Berlin-Heidelberg-New York: Springer. 1980.Google Scholar
  11. [11]
    Śniatycki, J.: Constraints and Quantization. Preprint. Univ. Calgary. 1982.Google Scholar
  12. [12]
    Souriau, J. M.: Structures des Systèmes Dynamiques. Paris: Dunod. 1970.Google Scholar
  13. [13]
    Vaisman, I.: Cohomology and Differential Forms. New York-Basel: M. Dekker. 1973.Google Scholar
  14. [14]
    Vaisman, I.: Basic ideas of geometric quantization. Rend. Sem. Mat. Torino37, 31–41 (1979).Google Scholar
  15. [15]
    Vaisman, I.: A coordinatewise formulation of geometric quantization. Ann. Inst. H. Poincaré31, 5–24 (1979).Google Scholar
  16. [16]
    Woodhouse, N.: Geometric Quantization. Oxford: Clarendon, Press. 1980.Google Scholar
  17. [17]
    Yano, K.: The Theory of Lie Derivatives and its Applications. Amsterdam: North Holland. 1957.Google Scholar

Copyright information

© Springer-Verlag 1983

Authors and Affiliations

  • Izu Vaisman
    • 1
  1. 1.Department of MathematicsUniversity of HaifaHaifaIsrael

Personalised recommendations